[Skip to Content]
[Skip to Content Landing]
Article
December 1946

"FIXED" ERUPTION OF THE MUCOUS MEMBRANE AND THE SKIN CAUSED BY SULFADIAZINE

Author Affiliations

MEDICAL CORPS, ARMY OF THE UNITED STATES

Arch Derm Syphilol. 1946;54(6):675-676. doi:10.1001/archderm.1946.01510410041004
Abstract

MANY eruptions of different types have been described following the oral and topical administration of the sulfonamide compounds. Probably in no sphere of life has there been so much sulfonamide therapy as in the army. The number of cutaneous reactions probably has been slightly lower than that seen in civilian life because the age group is one in which the subject does not pay too much attention to a dermatologic condition which does not incapacitate him. Too, I believe that many cases of sulfonamide reactions are incorrectly diagnosed in the busy rush of a "sick call."

The commonest reactions to sulfadiazine are macular eruptions, febrile reactions and conjunctivitis. "Fixed drug" eruptions are rare following administration of sulfadiazine.1 In the literature so far, few cases of involvement of the mucous membrane following administration of sulfonamide drugs have been reported.2

The following 3 cases are reported

First Page Preview View Large
First page PDF preview
First page PDF preview
×